caret icon Back to all discussions

Anyone have tips or recommendations on how to deal with leg and feet cramps?

I just finished 39 of 39 radiation treatments and currently on first does of lupron. I get terrible leg/feet cramps throughout the night on top of having to pee every hour. Any advice?

  1. What helped me for leg cramps was to drink more water - I am 5 11 and 170 lbs now drink 75 oz every day. I also found that tonic water was helpful apparently the quinine can help. While it is your call a small bit of gin has been known to fall into the tonic water. One last suggestion given to me was to do some leg stretching ripor to going to bed -

    1. Hi . Sorry to hear about the leg cramps. A number of cancer treatments, including hormone therapy can have them as a side effect. Besides the excellent information from , I want to share with you this page on dealing with leg cramps from the American Cancer Society: https://www.cancer.org/treatment/treatments-and-side-effects/physical-side-effects/leg-cramps.html (you will see some overlap with what Dennis said). Best, Richard (ProstateCancer.net Team)

      1. The issue i had with having to pee often was somewhat resolved when i made it a point to drink most of my liquids before 3 in the afternoon - I put an app on my cell phone that acted as a reminder - It is so so easy to not realize you need to drink a lot of water and the buzzing on my wrist has helped

        1. Hello, what I do for leg cramps is eat dill pickles and drink the juice. My neurologist told me about it. I works great for me. I am getting my biopsy results this week my MRI was a four likely cancer.

          1. I'm so sorry to hear you got that news. As you meet with doctors have someone go with you to takes notes. It helps you focus on your questions. I still refer back to mine. There is a lot of information out there, but don't let it take you down rabbit holes.
            This site does have a good support group system. I'm not too far ahead of you. I am 56 and was diagnosed stage 4 metastatic prostate cancer at end of May this year. I finished radiation last week and on ADT now. Last psa test went from 68 to 6.9. I too am still learning my new normal. Keep fighting as we are hear for you.

          2. It is really great advice to have someone with you on MD visits. You are hit with so much info it is easy to miss a few things. Some MD's are ok if you ask permission to recored the conversation. I also suggest writing down your questions in advance of meeting -- as you think of them. Glad to hear the radiation is behind you. I did a stint of some 40 treatments plus a 6 month ADT shot. Do hope all is going well with the ADT - Some of the guys in my support group had almost no reaction to it while others had a some issues.
            Personally it was VERY easy to gain weight when on Lupron and I also found it was very difficult to lose it. I really had to watch the diet Once the Lupron left my system the pounds came off and my hot flashes stopped. Exercise can be a great help while on ADT. Hope you keep us updated Dennis(ProstateCancer.net TEAM)

        or create an account to reply.